MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL
Model Number M0062251210
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual examination of the returned complaint device revealed that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Functional analysis was performed, and the balloon was inflated; however, the balloon would not hold pressure due to a pinhole located at the centre of the distal markerband.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the manner in which the device was handled, the technique used by the physician during the procedure, the amount of strength applied by the customer during the movement of the balloon, and/or the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the directions for use (dfu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noticed that the balloon had a hole when tried to be inflated.The procedure was completed with another uromax ultra dilatation balloon catheter device.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon found a pinhole; therefore, this is now an mdr reportable event.

Brand Name
UROMAX ULTRA KIT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8566328
Report Number3005099803-2019-02241
Device Sequence Number14017472
Product Code KOE
UDI-Device Identifier08714729341284
UDI-Public08714729341284
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model NumberM0062251210
Device Catalogue Number225-121
Device Lot Number0023448968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1